MAUDE Adverse Event Report: MEDSOURCE LABS LLC MCKESSON; MCKESSON PUSH BUTTON SAFETY IV CATHETER WITH WINGS 22G X 1" BLUE

MEDSOURCE LABS LLC MCKESSON; MCKESSON PUSH BUTTON SAFETY IV CATHETER WITH WINGS 22G X 1" BLUE
Model Number 200-IVRW221
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
Customer provided the following description: needle doesn't retract when button is pushed.
 
Additional Manufacturer Narrative
A review of the batch maufacturing records for the reported lot was completed.The review did not identify any deviations during manufacturing or testing, and all documented parameters were within the approved specification limits.Unused samples from the same lot were returned and evaluated for visual inspection, and functional testing (needle sharpness and safety mechanism).Upon evaluation of the unused product, no non-conformances were observed.Retained samples from the same lot were also investigated.The tests conducted were as follows: visual inspection: functional test - gripping of catheter with needle.Functional test - penetration test.Functional test - bevel heal distance test.Functional test - fitting of retractable button with needle hub.Functional test - spring assembly.Functional test - safety mechanism test.During testing of the retained samples for the reported lot, no manufacturing defects were observed.All results were found to be within the specified limits.No root cause could be identified.The supplier gave the following potential root causes: manufacturing defect: may be due to improper inspection of the product.May be due to the iv cannula tip not being at the appropriate angle or formed within specification.The spring mechanism may be jammed, damaged, or not assembled properly.User error: may be due to the device not being handled according to the manufacturer's instructions.Attempting multiple insertions with the same iv cannula reulting in a dull needle.Dropping or pressing the needle against hard surfaces.Safety mechanism may have failed due to mishandling by the user/health professional.

Brand Name
MCKESSON
Common Device Name
MCKESSON PUSH BUTTON SAFETY IV CATHETER WITH WINGS 22G X 1" BLUE
Manufacturer (Section D)
MEDSOURCE LABS LLC
8600 shelby court
chanhassen MN 55317
MDR Report Key25477789
Report Number3003674698-2026-01243
Device Sequence Number9164823
Product Code FOZ
UDI-Device Identifier10612479268583
UDI-Public10612479268583
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K223788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number200-IVRW221
Device Catalogue Number200-IVRW221
Device Lot Number50625/0426
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown